Alert archive / Wyoming / Red Flag Warnings in 2016
Red Flag Warning 24, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 5, 2016, 2:33 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2016, 2:33 PM MDT (20:33 UTC)
- Expired
- Sep 5, 2016, 7:20 PM MDT
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
642 WWUS85 KCYS 052033 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 233 PM MDT MON SEP 5 2016 ...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... .A VERY DRY AIRMASS AND GUSTY WINDS WILL PRODUCE RED FLAG CONDITIONS THROUGH THE EARLY EVENING HOURS TONIGHT. WYZ308-309-060200- /O.NEW.KCYS.FW.W.0024.160905T2033Z-160906T0200Z/ LARAMIE VALLEY/SHIRLEY BASIN-SOUTH LARAMIE RANGE/MEDICINE BOW NF- 233 PM MDT MON SEP 5 2016 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 308 AND 309... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 308. FIRE WEATHER ZONE 309. * WIND...SOUTHWEST WIND 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...10 TO 15 PERCENT. * THUNDERSTORMS...NONE. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITIES WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ RUBIN
1 follow-up statement
038 WWUS85 KCYS 060120 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 720 PM MDT MON SEP 5 2016 ...RED FLAG WARNING CANCELLED... WYZ308-309-060230- /O.CAN.KCYS.FW.W.0024.000000T0000Z-160906T0200Z/ LARAMIE VALLEY/SHIRLEY BASIN-SOUTH LARAMIE RANGE/MEDICINE BOW NF- 720 PM MDT MON SEP 5 2016 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 308 AND 309... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DROPPED OFF AND RELATIVE HUMIDITY VALUES ARE RISING ACROSS SOUTHEAST WYOMING. CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 5, 12:26 PM MDT, 2 hours 7 minutes earlier.
Area forecast discussion, Sep 5, 12:26 PM MDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1226 PM MDT MON SEP 5 2016 .SHORT TERM...(Today through Wednesday) Issued at 300 AM MDT Mon Sep 5 2016 Forecast challenges today deal with winds as strong 700mb winds remain over the area. Could be getting close to critical fire weather conditions in some areas. Currently...Frontal system lays across the southern CWFA, roughly from Sidney to Laramie to Rock Springs. Northeast flow behind the front creating upsloping conditions over the Panhandle into our northern Wyoming zones this morning. 11-3.9u satellite imagery showing stratus extending from the southern Panhandle up to near Douglas this morning, pushing southwest. Patchy fog forecast introduced earlier still looking pretty good as METAR visibilities are still fairly good (+2 miles or better). Will continue to monitor for lowering visibilities and possible Dense Fog Advisory. For today...Gusty winds along and west of the Laramie Range where an elevated fire weather condition will exist. Plan on highlighting gusty winds and near critical fire weather conditions over the south Laramie Range and southern Laramie Valley around Laramie today. Elsewhere, humidities should stay high enough to not worry about fire weather concerns. Could see some isolated thunderstorms up in northern Converse/Niobrara Counties and the northern nebraska Panhandle. Most everywhere else should stay dry. Winds really begin ramping up Tuesday night into Wednesday with GFS 700mb winds increasing to 30-35kts across our western zones. Widespread afternoon humidites becoming near critical out west and later shifts may want to start considering Fire Weather Watches as we draw closer. Right now it looks like just about all of our southeast Wyoming fire zones except the Snowy and Sierra Madre Ranges could be impacted. .LONG TERM...(Wednesday night through Sunday) Issued at 300 AM MDT Mon Sep 5 2016 Mainly dry weather expected to prevail over the CWA through the period as the area resides under westerly to northwesterly upper flow as the overall pattern transitions to more fall-like with the westerlies sinking southward across the northern part of the CONUS. A shortwave will scoot across the northern plains Thursday night and Friday and push a cool front across the CWA resulting in mild and a bit breezy weather for Friday. Warming again for the weekend as heights rise in response to a flat upper ridge shifting a little eastward from the desert southwest. A more significant push of colder air progged to drop out of Canada Sunday and across the CWA Sunday night and Monday. Early next week looking on the cool side. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1226 PM MDT Mon Sep 5 2016 Low clouds/fog quickly dissipating west to east across the western Nebraska Panhandle late this morning. Although MVFR/IFR CIGS continue at KCDR, KAIA, and KSNY, expect quick improvement around 19z. Otherwise, expect VFR conditions to prevail at area sites thru the afternoon/evening. There is some indication of weak convection developing across east-central WY by early evening, but confidence is too low for inclusion. Confidence is higher however, for another round of low clouds/fog at terminals east of the mountains for Tuesday morning. So have began trending TAF's down at all locations except KLAR and KRWL after 06z. && .FIRE WEATHER... Issued at 300 AM MDT Mon Sep 5 2016 Windy conditions west of the Laramie Range today with southwest winds gusting to close to 40 MPH once again in the wind prone areas and higher elevations. Fortunately, afternoon humidities are expected to be quite high in these windy areas that will negate fire weather problems. Only problem area today would be southern 308, 309 and 310 this afternoon where humidities could get close. Will monitor closely and highlight elevated conditions in the FWF this morning. Gusty winds are going to stay with us through the week with drier air moving into areas west of the Laramie Range and possibly eastern slopes as well. Wednesday looks to be the driest day and best chances for critical fire weather conditions. May need watches posted if this continues in the next 12-24 hours. && .CYS Watches/Warnings/Advisories... WY...None. NE...None. && SHORT TERM...GCC LONG TERM...RE AVIATION...CAH FIRE WEATHER...GCC
Hazardous weather outlook, Sep 5, 9:45 AM MDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 945 AM MDT MON SEP 5 2016 WYZ101>119-061000- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 945 AM MDT MON SEP 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE FOR THUNDERSTORMS EXISTS MAINLY TUESDAY INTO TUESDAY EVENING. NO SEVERE STORMS ARE EXPECTED. CONDITIONS CONDUCIVE FOR RAPID FIRE SPREAD MAY DEVELOP ESPECIALLY ON WEDNESDAY AS WINDS BECOME RATHER GUSTY IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-019>021-054-055-095-096-061000- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 945 AM MDT MON SEP 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY LATE THIS AFTERNOON THROUGH THIS EVENING. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE FOR THUNDERSTORMS EXISTS MAINLY TUESDAY INTO TUESDAY EVENING. NO SEVERE STORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 5, 9:23 AM MDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 923 AM MDT MON SEP 5 2016 NEZ020-054-051730- BANNER-KIMBALL- INCLUDING THE CITIES OF...HARRISBURG...KIMBALL 923 AM MDT MON SEP 5 2016 ...AREAS OF FOG DISSIPATING BY LATE MORNING... AREAS OF FOG WILL CONTINUE TO DISSIPATE BY LATE MORNING. IN THE MEANTIME...WHEN YOU ARE DRIVING AND ENCOUNTER FOG... PLEASE SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS AND ALLOW FOR EXTRA TRAVEL TIME TO SAFELY REACH YOUR DESTINATION. RUBIN
Nearby
Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.